MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 STANDARD STRAIGHT 300CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 STANDARD STRAIGHT 300CM; WIRE, GUIDE, CATHETER
Model Number M00326510
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/07/2023
Type of Reportable Event Malfunction
Event or Problem Description
Analysis of the returned device found that the ptfe ( polytetrafluoroethylene) coating of the subject guidewire was peeling from the proximal end.There were no clinical consequences to the patient reported as a result of this event and the procedure was completed successfully.
 
Additional Manufacturer Narrative
There are controls in the manufacturing process to ensure the product met specifications upon release.During the visual inspection, an attempt had been made to shape the guidewire tip.The guidewire was noted to be kinked/bent at 93cm, 143cm and 265cm from the proximal end.The guidewire ptfe coating was noted to be peeling at the proximal end.The core wire distal end was observed through the distal tip dome.Hydrophilic coating was hydrated there were no anomalies noted.During functional inspection, the guidewire distal tip was reshaped.After several unsuccessful attempts the desired shape was achieved and was retained.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was not confirmed based on analysis.The device failed to meet specification when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information provided by the customer indicated that the dispenser hoop was flushed before removing the guidewire.No resistance was encountered removing the guidewire from the dispenser hoop.There were no other difficulties encountered during the usage of the device that could have contributed to the issue.Analysis of the returned device found the tip of the guidewire had already been shaped.Kinks/bends were present at the proximal end.The guidewire distal tip was reshaped.After several unsuccessful attempts the desired shape was achieved and retained.Therefore, the as reported ¿guidewire distal tip poor shape retention¿ was not confirmed.The as analyzed ¿guidewire kinked/bent¿ has been assigned handling damage as the issue is due to handling of the product or portion of the product during the clinical procedure, upon removal of the product from the packaging, or preparation of the product prior to use.The guidewire ptfe coating was noted to be peeling at the proximal end.The peeling/scraping most likely occurred as a result of interaction with another device.The damage noted is consistent with backloading the proximal end of the guidewire into the distal end of the introducer and pulling it through the introducer.The as analyzed ¿guidewire ptfe coating peeling¿ has been assigned handling damage as the issue is due to handling of the product or portion of the product during the clinical procedure, upon removal of the product from the packaging, or preparation of the product prior to use.

Brand Name
SYNCHRO2-14 STANDARD STRAIGHT 300CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key16931199
Report Number3012931345-2023-00089
Device Sequence Number12463857
Product Code DQX
UDI-Device Identifier04546540688781
UDI-Public04546540688781
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K053268
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/18/2025
Device Model NumberM00326510
Device Catalogue NumberM00326510
Device Lot Number0000156613
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/07/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/28/2023
Initial Report FDA Received Date05/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age61 YR
Patient SexMale
Patient Weight69 KG
Patient RaceAsian